Format

Send to

Choose Destination
See comment in PubMed Commons below
Aust N Z J Psychiatry. 1998 Apr;32(2):291-4.

Withdrawal reactions associated with venlafaxine.

Author information

1
University of New South Wales, Sydney, Australia.

Abstract

OBJECTIVE:

The aim of this paper is to describe discontinuation syndromes associated with abrupt and tapered withdrawal fo venlafaxine, and to document that withdrawal symptoms may occur after missing a single dose.

CLINICAL PICTURE:

We report on two patients prescribed venlafaxine. One developed a broad range of serious side effects after reaching a dose of 300 mg a day, and a severe withdrawal syndrome (including hallucinations) during a slow taper regime. The second had severe discontinuation symptoms during and aborting a slow taper regime, and described withdrawal responses after missing a single dose of venlafaxine.

CONCLUSIONS:

As for the short-acting selective serotonin re-uptake inhibitors, severe discontinuation reactions may occur with venlafaxine, seemingly marked most distinctly by headache, nausea, fatigue, dizziness and dysphoria, and may make cessation of the drug extremely difficult. Two strategies for addressing the concern are considered.

PMID:
9588310
DOI:
10.3109/00048679809062742
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center